Not feeling so good. Why?

Started grad school a couple of weeks ago. Having a lot of stress coping and feeling positive. Started taking alprazolam for anxiety but feel it's letting me tank - feel angry, irritated, hostile, agitated and depressed. Very confused and disoriented half the time, very unlike myself. I can't seem to remember a lot of things and feel disoragnized. Know I have to see a doctor for this - have a lot of work to finish but unable to. I don't know why I took on so much

The guilt and sadness I feel are unbelievable. My life is good and I'm thankful but I'm empty, sad and lonely. Why? Why do I feel like I have noone? I've been crying to my therapist a lot and struggling to cope with people around me. Struggling to cope with myself. Everything feels like a dream. Feels like I'm crashing in the ground

8 Replies

oldestnewest
  • Hey Varuna I'm new to this. But I feel exactly the same. I know exactly what you are talking about because I go through it as well. However I'm not on medication. I too have just started my classes and feel as if I made a mistake taking these classes because when I'm in class I just can't be there, you know. If you find a solution to this please let me know!

    Thanks

    Angel

  • Varuna, there are different side effects from Alprazolam. They might be making you feel confused and disoiriented. Ask your Dr. about them. I take klonapin and it has side effects too. It makes me tired and sometimes depressed. Are you on other meds? I also take prozac and Nortryptline. There might be a better way to help with anxiety. I would like to wean off klonapin but I'm afraid I'll get too anxious. I have to learn to "sit" with the anxiety they say. I'm sure you have a lot of work to do and it's overwhelming. Maybe try a different Med? Feeling this way is no way to start school. God BlessLD

  • I recently leaned off klonapin if you would like to talk about it. It was a much less painful process then I thought. Always have struggled with addiction. Daily use is definitely not something you want to do unless this is what your doctor has instructed you to do. I had one doctor earlier on that instructed me to take it everyday.

  • Depressed, yes I'd like to know how you did it. I have been taking klonapin for 10 years. When I wake up anxious that's when I need it most. Lately I have been dealing with chronic anxiety. Or maybe I've just become dependent on it. I am one of the caregivers for my 88 year old Mom. Sometimes I'm anxious and sometime depressed. I have to learn and accept the fact that she is frail and dependant on us. It makes me sad and nervous. Let me know your way of getting off of klonapin. I really don't know if I am ready. But I don't want to be on it forever. Plus I find it kind of depresses me sometimes. Thanks LD

  • I cannot tell you how much I can relate to this. I stated pre classes for the first year of my MBA a few days ago and have felt extremely isolated, lonely, and distressed. I too was taking clonapin and quarters of xanax at night. This is the first night I have determined that I will face the anxiety and restless legs and try to fall asleep early. As you see, that's not going as planned! I have read that this medication can have nasty side effects. I can feel extremely disoriented. Sometimes at the end of the day I feel like everything that happened is in a fog. I know it happened to me but it feels like it's not there. It sounds like you're dealing with anxiety and depression. Benzodiazepines, hormones, and stressful environments are a few things that can really cause drastic crashes. Try to fight the negative thoughts and talk to your doctor about your dose and your symptoms. My heart goes out to you. Feel free to reach out if you ever want to chat!

  • Medication makes everything worse. I think a holistic approach is better. Fasting and praying. And drinking water , joining a fitness facility. Trust me . This is way better. Good luck Hun

  • Sorry u feel This way prayer changes everything just put God first everything will be ok

  • I am so sorry. When I was taking Ativan for anxiety, I couldn't function. I couldn't even get out of bed. Please talk to your doctor about what you are experiencing.

    Just do not stop taking the medication cold turkey. It could cause terrible side effects. You have to slowly wean off of it.

    Of course you are feeling lonely and sad. You really wanted to go to graduate school, and now you have to put it on hold.

    Putting things on hold is so hard. I am sure you have many dreams and goals. You may be wondering if you will ever get back to graduate school.

    It is hard for me. Sometimes I watch what other people are doing. My mind and my body will not let me do the things I want to do. It does feel like a dream. I feel lonely and sad as well. Sometimes I can be standing in a crowded room, yet I feel completely alone.

    Right now, continue to take care of you. It is good that you are seeing a counselor. I wish I knew what the future holds for you. I really hope you are able to go back to graduate school. I hope you meet all of your goals in life.

    Keep in touch with your dreams. Life did not turn out the way that I hoped it would. But I still dream of better days, and I still have goals. I had to change some of my goals, but my dreams have remained the same.

    Jenn L.

You may also like...